Case of posterior reversible encephalopathy syndrome due to azathioprine

Ryo Ogawa, Takanori Oikawa, Tomomi Shijo, Shigenori Kanno, Satoshi Shibuya, Hiroshi Mochizuki

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

This report describes a 15-year-old woman presenting posterior reversible encephalopathy syndrome (PRES) due to azathioprine. She was under treatment for ulcerative colitis. She was prescribed azathioprine seven days before admission. Four days after, she complained of headache. Then, she disturbed consciousness and showed generalized convulsive seizure on the day of admission. Magnetic resonance imaging (MRI) revealed vasogenic edema in both hemispheres. She was discontinued azathioprine and treated by anticonvulsant. Her symptoms were recovered and the MRI findings were disappeared. We diagnosed as PRES due to azathioprine because of clinical course and MRI findings. Only one case of PRES due to azathioprine is reported previously. Our case is the first report that showed the changes and improvement of MRI findings along the clinical course.

Original languageEnglish
Pages (from-to)936-939
Number of pages4
JournalClinical Neurology
Volume55
Issue number12
DOIs
Publication statusPublished - 2015
Externally publishedYes

Keywords

  • Azathioprine
  • MRI
  • Posterior reversible encephalopathy syndrome (PRES)
  • Ulcerative colitis

ASJC Scopus subject areas

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Case of posterior reversible encephalopathy syndrome due to azathioprine'. Together they form a unique fingerprint.

Cite this